MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-29A
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020, a 29mm trifecta gt valve was successfully implanted.In (b)(6) 2022, the patient began having shortness of breath.The patient's bnp was elevated, suggesting heart failure.On (b)(6) 2023, a transthoracic echocardiogram (tte) showed severe bioprosthetic valvular regurgitation with holodiastolic flow reversal in the descending aorta.The mean gradient was 18mmhg.On (b)(6) 2023, a transesophageal echocardiogram (tee) showed that the right coronary cusp of the trifecta valve was flailed and prolapsing into the left ventricular outflow tract (lvot).There was severe, eccentric, posteriorly directed aortic regurgitation.On (b)(6) 2023, the valve was explanted and replaced with a 29mm epic supra valve.The physician noted that one of the leaflets was torn away from the struts.A pathology report of the trifecta valve showed two valve leaflets were ragged and disrupted.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of insufficiency due to a leaflet tears and explant of the valve was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Information from the field indicated that the trifecta valve was torn away from the struts.However, based on the information received, the reported leaflet tear is consistent with structural valve deterioration (svd), specifically non-calcific leaflet tear, which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.However, a tee imaging result was provided which indicated a leaflet tear but no stenosis, thereby ruling out another type of svd, fibrocalcific svd.Biological factors which can result in tissue degeneration such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19394448
Report Number2135147-2024-02389
Device Sequence Number7744116
Product Code LWR
UDI-Device Identifier05415067018250
UDI-Public(01)05415067018250(17)220612(10)6575900
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Catalogue NumberTFGT-29A
Device Lot Number6575900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite